Hail, Hot Spring
- When
- August 2, 2:45 PM CST
- Where
- Hot Spring County, 5 mi W of Lono
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 34.200, -92.787
A large ridge of high pressure asserted itself during the first few days of August. While very hot and dry conditions existed across the state, isolated showers and thunderstorms managed to develop on the 2nd during the heat of the afternoon.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
A large ridge of high pressure asserted itself during the first few days of August. While very hot and dry conditions existed across the state, isolated showers and thunderstorms managed to develop on the 2nd during the heat of the afternoon.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Aug 2, 12:30 PM CST, 2 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 130 PM CDT SAT AUG 2 2008 .SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT MAIN CONCERN WITH THIS FORECAST IS THE HEAT...AND EXPANDED HEAT ADVISORY EARLIER TO INCLUDE ALL COUNTIES. WITH HIGHS CONTINUING TO RISE A COUPLE OF DEGREES EACH DAY...AND DEW POINTS REMAINING IN THE LOWER 70S...HAVE DECIDED TO EXTEND HEAT ADVISORY THROUGH TUESDAY. WITH THE STRONG HIGH PRESSURE REMAINING OVER THE AREA...DRY CONDITIONS WILL CONTINUE. WILL SEE SOME AFTERNOON CUMULUS DEVELOPMENT...BUT THAT WILL BE ABOUT IT. MAY SEE SOME ISOLATED CONVECTION DEVELOP DUE TO THE EXTREME TEMPERATURES LATER IN THE SHORT TERM...BUT NOT ENOUGH TO INCLUDE IN THE FORECAST AT THIS TIME. FOR THE MOST PART...WENT A FEW DEGREES BELOW GUIDANCE FOR AFTERNOON HIGHS...AS MAV HAS BEEN RUNNING TOO WARM LATELY...AND ALSO TWEAKED FOR LOCAL EFFECTS. READINGS WILL ONLY FALL INTO THE MID 70S OVERNIGHT...WHICH WILL NOT PROVIDE MUCH RELIEF FROM THE HEAT. && .LONG TERM...WEDNESDAY THROUGH SATURDAY RIDGE LOOKS LIKE IT WILL START TO SHOW SIGNS OF BREAKING DOWN AROUND MID TO LATE IN THE WEEK. THIS WILL ALLOW A FRONT TO MOVE DOWN FROM THE PLAINS AND CLOSE TO THE AREA. FRONT COULD AT LEAST MOVE INTO NORTHERN ARKANSAS BY THE END OF THE WEEK...AND MAY STALL OUT SOMEWHERE OVER THE REGION. PRESENCE OF THE BOUNDARY WILL ALLOW FOR SMALL RAIN CHANCES TO ENTER BACK INTO THE FORECAST. THIS FAR OUT... CONFIDENCE IN THIS SCENARIO ISN/T THAT GREAT...GIVEN STRENGTH OF THE UPPER RIDGE IN PLACE. AS FAR AS FORECAST TEMPERATURES GO...GFS MOS NUMBERS SEEM A BIT TOO HOT...SO TENDED TO GO A LITTLE BELOW THOSE. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 73 101 74 101 / 10 0 0 0 CAMDEN AR 75 104 77 104 / 10 0 0 0 HARRISON AR 71 100 73 101 / 0 0 0 0 HOT SPRINGS AR 74 104 77 105 / 10 0 0 0 LITTLE ROCK AR 75 103 76 103 / 10 0 0 0 MONTICELLO AR 75 103 77 103 / 10 0 0 0 MOUNT IDA AR 73 105 76 105 / 0 0 0 0 MOUNTAIN HOME AR 71 101 73 101 / 0 0 0 0 NEWPORT AR 74 100 74 101 / 10 0 0 0 PINE BLUFF AR 76 103 77 103 / 10 0 0 0 RUSSELLVILLE AR 72 103 75 104 / 0 0 0 0 SEARCY AR 74 101 75 102 / 10 0 0 0 STUTTGART AR 76 102 76 102 / 10 0 0 0 && .LZK WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 7 PM CDT TUESDAY FOR ARKANSAS-BAXTER-BOONE- BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-CONWAY-DALLAS-DESHA- DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-INDEPENDENCE-IZARD- JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-MARION-MONROE- MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-PRAIRIE-PULASKI- SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-WOODRUFF-YELL. && SHORT TERM...58 / LONG TERM...57
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT SAT AUG 2 2008 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-031000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CDT SAT AUG 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT UPPER LEVEL HIGH PRESSURE WILL BE THE DOMINATE WEATHER FEATURE THROUGH TONIGHT WITH MORE HOT AND HUMID WEATHER EXPECTED. THE COMBINATION OF HEAT AND HUMIDITY WILL PRODUCE HEAT INDICES IN THE 105 TO 110 DEGREE RANGE. ALSO...OVERNIGHT LOWS WILL NOT COOL OFF THAT MUCH...AND WILL NOT BRING MUCH RELIEF FROM THE HEAT. AS SUCH...A HEAT ADVISORY REMAINS IN EFFECT FOR ALL BUT THE FAR NORTHWEST COUNTIES. EVEN THOUGH THE FAR NORTHWEST COUNTIES ARE CURRENTLY NOT UNDER A HEAT ADVISORY...HEAT INDICES WILL STILL EXCEED THE CENTURY MARK THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY UPPER LEVEL HIGH PRESSURE WILL REMAIN PARKED OVER THE AREA THROUGH MONDAY WITH THE DANGEROUS COMBINATION OF HEAT AND HUMIDITY CONTINUING. THE HEAT ADVISORY CURRENTLY IN EFFECT WILL CONTINUE THROUGH MONDAY NIGHT...AS HEAT INDEX VALUES WILL REMAIN IN THE 105 TO 110 DEGREE RANGE. IT IS POSSIBLE THAT THE HEAT ADVISORY WILL NEED TO BE EXTENDED BEYOND MONDAY AS THE HIGH PRESSURE WILL REMAIN OVER THE AREA. SOME RELIEF IS SEEN TOWARDS THE MIDDLE TO THE END OF NEXT WEEK AS THE UPPER LEVEL RIDGE IS EXPECTED TO FLATTEN OUT SOMEWHAT. A FRONTAL BOUNDARY IS EXPECTED TO APPROACH NORTHERN ARKANSAS AROUND THURSDAY BUT WILL ONLY BRING A SLIGHT CHANCE OF RAIN WITH IT. WHILE RAINFALL WILL BE SCARCE...TEMPERATURES ARE EXPECTED TO RETURN TO NEAR NORMAL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 56
The Little Rock radar (KLZK), 86 km away, was scanning. The volume nearest the first event began at 20:46 UTC.
6 hail, 2 thunderstorm wind. Local standard time, as filed.
A few trees were blown down.
Trees were down between Cherry Hill and Opal on county roads 67, 663, and 664.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2008Every state in 2008This day in weather historyWarnings in Arkansas, August 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 125297, 125298, 125299, 125303, 125300, 125301, 125304, 125302.